Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Syndetic sets, paving and the Feichtinger conjecture


Author: Vern I. Paulsen
Journal: Proc. Amer. Math. Soc. 139 (2011), 1115-1120
MSC (2000): Primary 46L05; Secondary 46B15
Published electronically: August 12, 2010
MathSciNet review: 2745663
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if a Bessel sequence in a Hilbert space that is indexed by a countably infinite group in an invariant manner can be partitioned into finitely many Riesz basic sequences, then each of the sets in the partition can be chosen to be syndetic. We then apply this result to prove that if a Fourier frame for a measurable subset of a higher dimensional cube can be partitioned into Riesz basic sequences, then each subset can be chosen to be a syndetic subset of the corresponding higher dimensional integer lattice. Both of these results follow from a result about syndetic pavings of elements of the von Neumann algebra of a discrete group.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L05, 46B15

Retrieve articles in all journals with MSC (2000): 46L05, 46B15


Additional Information

Vern I. Paulsen
Affiliation: Department of Mathematics, University of Houston, Houston, Texas 77204-3476
Email: vern@math.uh.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-2010-10600-7
PII: S 0002-9939(2010)10600-7
Received by editor(s): April 12, 2010
Published electronically: August 12, 2010
Additional Notes: This research was supported in part by NSF grant DMS-0600191 and by the American Institute of Mathematics.
Communicated by: Michael T. Lacey
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.